Please use this identifier to cite or link to this item: http://hdl.handle.net/11717/3336
Title: Buckling behaviour of uniformly and non-uniformly pretwisted beams
Authors: Madhusudhana, N.
Gautham, B.P.
Ganesan, N.
Keywords: Bending strength; Buckling; Differential equations; Finite element method; Functions; Interpolation; Loads (forces); Mathematical models; Polynomials; Structural analysis; Cartesian global coordinate system; Galerkin finite element; Hermite polynomials; Pretwisted beams; Beams and girders
Issue Date: 1995
Citation: Computers and Structures, 54(3), 551-556
Abstract: The buckling behaviour of continuously, discontinuously and oppositely pretwisted beams under a variety of combinations of twist angle and cross-section has been analysed. Both uniformly and non-uniformly twisted beams are considered. The twisted rod is modelled as a beam with varying bending strength depending on the twist. A Cartesian global coordinate system is used with a rotating local coordinate system in deriving the governing system of differential equations. These are then solved using the Galerkin finite element formulation with the Hermite polynomials as interpolating functions. The various combinations of parameters are compared and the characteristic behaviour of each family indicated. The choice of combinations in order to maximize the buckling load have been considered. ? 1995.
URI: http://dx.doi.org/10.1016/0045-7949(94)00357-9
http://hdl.handle.net/11717/3336
ISSN: 457949
Appears in Collections:Articles

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.